Learn how to use Mayo Clinic Connect
Request an Appointment
Just wanting to chat with someone that has had the Watchman installed in there heart. Just wondering how it has work out and if you get off the blood thinner medicine.
Please reply and let me know.
Hi @odaleberg, I would like to welcome you to Mayo Clinic Connect. In November, @shedwina was considering having the watchman procedure. @bbeebe1943 also had the same question regarding people who had the watchman implant, so I wanted to invite them to this post and @jstoll 's son had a watchman implanted.
I also have an article by Mayo Clinic about Stroke reduction in nonvalvular atrial fibrillation with the left atrial appendage closure device.
@odaleberg, Can you tell us a little more about your situation?
Thanks for the reply. I guess the thing I have been must worried about is 2 weeks ago on a Monday, my INR was 5.9 so they took me off my pills for 2 days and than checked again on Wednesday and it was 7.9 which doesn't make sense to me. So no more pills for 2 days and than got it checked again on Friday and it was 4.4 and than last week it went 3.0, 3.4 and 2.9 on Friday. So I think with how thin it has been and the drs can't seem to get it under control that this might be the best way to go for me. Thank you. Dale
Are you taking Warfarin by chance? I've been taking Warfarin for almost 30 years now. Because I have an artificial aortic valve and permanent Afib my INR needs to be within 2.5 and 3.5 . Last year four days before we were going to Italy for a vacation my INR was 8. My doctor send me to the emergency for a Vit-K injection. At the emergency they took blood to check it first. After hours of waiting the doctor told me my INR was 4.4 which was still high but not dangerously high. It was not possible to lower my INR that much in matter of about 6 hours without doing anything. Even the doctor agreed that most likely the lab had made a mistake. Luckily I was able to get my INR low enough to go for our vacation. I wonder if your INR at 7.9 was a mistake at the lab because to me it seems impossible to get it that high while not taking any blood thinners. Indeed that doesn't make sense.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In